Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 19, 2015, 4:50 PM CDT for Lake County, Tennessee; Dunklin County, Pemiscot County, Missouri; Clay County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 4:50 PM CDT (21:50 UTC)
- Expired
- Apr 19, 2015, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN
The radar
The Paducah radar (KPAH), 109 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS54 KMEG 192150
SVRMEG
ARC021-MOC069-155-TNC095-192230-
/O.NEW.KMEG.SV.W.0065.150419T2150Z-150419T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
EAST CENTRAL DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
LAKE COUNTY IN NORTHWESTERN TENNESSEE...
* UNTIL 530 PM CDT
* AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLCOMB...OR
8 MILES NORTH OF KENNETT...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KENNETT...CARUTHERSVILLE...PIGGOTT...HAYTI...REELFOOT LAKE STATE
PARK...TIPTONVILLE...RIDGELY...CLARKTON...HOLCOMB...HAYTI
HEIGHTS...WARDELL...COTTONWOOD GROVE...DEERING...BOLTON...BRAGG
CITY...PASCOLA...NIMMONS...BLUE BANK...WEST KENNETT AND BELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
3611 8967 3621 9030 3645 9012 3646 8996
3639 8997 3639 8975 3642 8971 3641 8961
3637 8951 3642 8954 3649 8953 3649 8949
3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2150Z 270DEG 40KT 3636 9001
HAIL...0.75IN
WIND...60MPH
$$4 follow-up statements
583
WWUS54 KMEG 192200
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT SUN APR 19 2015
ARC021-MOC069-155-TNC095-192230-
/O.CON.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
CLAY AR-PEMISCOT MO-DUNKLIN MO-LAKE TN-
500 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CLAY...PEMISCOT...EAST CENTRAL DUNKLIN AND LAKE
COUNTIES...
AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WARDELL...OR
11 MILES NORTHWEST OF HAYTI...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KENNETT...CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK...
TIPTONVILLE...RIDGELY...CLARKTON...HOLCOMB...HAYTI HEIGHTS...
WARDELL...COTTONWOOD GROVE...DEERING...BOLTON...BRAGG CITY...
PASCOLA...NIMMONS...BLUE BANK...WEST KENNETT...BELL CITY AND
HATHAWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
3611 8967 3620 9017 3645 9012 3646 8996
3639 8997 3639 8975 3642 8971 3641 8961
3637 8951 3642 8954 3649 8953 3649 8949
3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2200Z 270DEG 40KT 3636 8987
HAIL...0.75IN
WIND...60MPH
$$007
WWUS54 KMEG 192209
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT SUN APR 19 2015
ARC021-192219-
/O.CAN.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
CLAY AR-
509 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
3611 8967 3620 9015 3631 9005 3633 8993
3638 8990 3639 8975 3642 8971 3641 8961
3637 8951 3642 8954 3649 8953 3649 8949
3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2209Z 271DEG 41KT 3635 8974
$$
MOC069-155-TNC095-192230-
/O.CON.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
PEMISCOT MO-DUNKLIN MO-LAKE TN-
509 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR PEMISCOT...EAST CENTRAL DUNKLIN AND LAKE COUNTIES...
AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLTON...OR 8
MILES NORTH OF HAYTI...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KENNETT...CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK...
TIPTONVILLE...RIDGELY...HAYTI HEIGHTS...WARDELL...COTTONWOOD GROVE...
BOLTON...DEERING...BRAGG CITY...PASCOLA...BLUE BANK...WEST KENNETT...
WYNNBURG...HATHAWAY...OWL HOOT...GRAYS CAMP AND NOLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
3611 8967 3620 9015 3631 9005 3633 8993
3638 8990 3639 8975 3642 8971 3641 8961
3637 8951 3642 8954 3649 8953 3649 8949
3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2209Z 271DEG 41KT 3635 8974
HAIL...0.75IN
WIND...60MPH
$$475
WWUS54 KMEG 192223
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT SUN APR 19 2015
MOC069-192233-
/O.CAN.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
DUNKLIN MO-
523 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUNKLIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
3611 8967 3616 8996 3628 8994 3633 8993
3638 8990 3639 8975 3642 8971 3641 8961
3637 8951 3642 8954 3649 8953 3649 8949
3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2223Z 270DEG 40KT 3635 8954
$$
MOC155-TNC095-192230-
/O.CON.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
PEMISCOT MO-LAKE TN-
523 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR PEMISCOT AND LAKE COUNTIES...
AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIPTONVILLE...
OR NEAR REELFOOT LAKE STATE PARK...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK...TIPTONVILLE...
RIDGELY...HAYTI HEIGHTS...WARDELL...COTTONWOOD GROVE...BOLTON...
DEERING...BRAGG CITY...PASCOLA...BLUE BANK...WYNNBURG...HATHAWAY...
OWL HOOT...GRAYS CAMP...BESSIE...KEEFE AND NORTH WARDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
3611 8967 3616 8996 3628 8994 3633 8993
3638 8990 3639 8975 3642 8971 3641 8961
3637 8951 3642 8954 3649 8953 3649 8949
3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2223Z 270DEG 40KT 3635 8954
HAIL...0.75IN
WIND...60MPH
$$220
WWUS54 KMEG 192228
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 PM CDT SUN APR 19 2015
MOC155-TNC095-192238-
/O.EXP.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
PEMISCOT MO-LAKE TN-
528 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR PEMISCOT AND LAKE COUNTIES
WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
3611 8967 3616 8996 3628 8994 3633 8993
3638 8990 3639 8975 3642 8971 3641 8961
3637 8951 3642 8954 3649 8953 3649 8949
3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2226Z 270DEG 40KT 3635 8954
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:50 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 19, 2:50 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT SUN APR 19 2015 .DISCUSSION... SKIES ARE PARTLY SUNNY ACROSS MOST OF THE FORECAST AREAS THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 60S TO MID 70S. SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. THIS ACTIVITY IS NOT VERY STRONG AND WE ARE NOT EXPECTING ANY SEVERE WEATHER FROM THESE THUNDERSTORMS. A COLD FRONT IS MOVING OUT OF EASTERN OKLAHOMA AND INTO WESTERN ARKANSAS. SOME THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT IN EAST TEXAS AND BEHIND THE FRONT IN CENTRAL OKLAHOMA. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THIS EVENING AND SOME OF THIS ACTIVITY MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THE COLD FRONT WILL BE EAST OF THE FORECAST AREA MONDAY MORNING WITH SHOWERS ENDING OVER FAR EASTERN SECTIONS. COOLER AND DRIER AIR WILL BE MOVING INTO THE REGION WITH HIGHS ON MONDAY IN THE UPPER 60S TO LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE REGION MONDAY NIGHT ALLOWING SKIES TO CLEAR WHICH WILL HELP TEMPERATURES DROP IN TO THE 40S OVER MUCH OF THE FORECAST AREA. DRY WEATHER AND SEASONABLE TEMPERATURES WILL CONTINUE INTO TUESDAY. BY TUESDAY NIGHT ANOTHER FRONT WILL START TO DROP SOUTH TOWARD THE FORECAST AREA. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND THIS ACTIVITY MAY REACH FAR NORTHERN SECTIONS OF THE FORECAST AREA. THE COLD FRONT WILL MOVE CLOSER TO THE FORECAST AREA ON WEDNESDAY SO THERE WILL BE A CHANCE OF THUNDERSTORMS. THIS COLD FRONT WILL STALL OUT ACROSS NORTH MISSISSIPPI SO THERE WILL STILL BE A CHANCE OF THUNDERSTORMS FOR WEDNESDAY NIGHT AND THURSDAY. BY FRIDAY...THE FRONT WILL START TO LIFT SLOWLY NORTH AS A WARM FRONT WITH MORE THUNDERSTORMS EXPECTED. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND MOVE INTO THE REGION FRIDAY NIGHT WHICH WILL BRING A BETTER CHANCE OF THUNDERSTORMS ACROSS THE FORECAST AREA. THE FRONT WILL EVENTUALLY MOVE OUT OF THE REGION ON SATURDAY WITH THE THREAT OF THUNDERSTORMS GRADUALLY ENDING SATURDAY NIGHT. HIGH PRESSURE WILL START TO BUILD INTO THE REGION NEXT SUNDAY WITH DRY WEATHER EXPECTED. TEMPERATURES FROM WEDNESDAY THROUGH NEXT SUNDAY WILL BE AT OR SLIGHTLY ABOVE NORMAL LEVELS. ARS && .AVIATION... 18Z TAF CYCLE INITIAL WEATHER NEAR THE MVFR/VFR THRESHOLD...ALONG WITH TEMPO SHOWERS AT MEM...MKL AND TUP. BY 00Z ALL SITES ARE EXPECTED TO BE VFR. THUNDERSTORMS WILL ARRIVE THIS EVENING...WITH TEMPO IFR VSBY AND GUSTY WEST WINDS. CAN'T RULE OUT AN ISOLATED THREAT FOR HAIL AS WELL. ACTIVITY WILL MOVE EAST AFTER MIDNIGHT WITH A PERIOD OF MVFR CIGS. LATE IN PERIOD CONDITIONS WILL INCREASE TO VFR. SW TO W WINDS WITH GUSTS EARLY. WINDS WILL LIGHTEN SOME OVERNIGHT OUTSIDE OF STORMS...BUT WILL INCREASE TOMORROW MORNING. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 19, 11:53 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1153 AM CDT SUN APR 19 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1153 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND MUCH OF NORTH MISSISSIPPI...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE MID SOUTH TONIGHT. NUMEROUS THUNDERSTORMS SHOULD DEVELOP THIS EVENING ACROSS THE ENHANCED RISK AREA AND SPREAD EASTWARD LATER TONIGHT. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY SUPERCELL THUNDERSTORM THAT DEVELOPS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:44 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 21 min |
| Apr 19, 11:53 AM CDT | River Flood Advisory | MEG | Lee | 8 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Tennessee, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.